Results 1 to 9 of 9
  1. #1
    Registered User AGWaitingForBaby's Avatar
    Join Date
    Aug 2013
    Location
    Campbell CA
    Posts
    81
    Thanks
    0
    Thanked 8 Times in 8 Posts

    Default Normal side effects of Metformin?

    Hi everyone I have been on Metformin for 4 months now along with clomid CD3-7. I still have nausia, cramping and dizziness that come and go and a nearly constant head ache. Not as bad as the 1st month on the drugs, but I am tiered of it. Is this normal?

  2. #2
    Registered User helloimchristie's Avatar
    Join Date
    Nov 2011
    Location
    Virginia
    Posts
    150
    Thanks
    26
    Thanked 22 Times in 20 Posts

    Default

    What dose are you taking? You might be on too high of a dose. The negative side effects of Metformin usually subside after time. With me it was about a month and then they were gone. I do still have dizziness though. I think you should probably talk to your doctor. Sometimes the benefits of some drugs out way the side effects. Your doctor will know the best course of action to take.
    Diagnosed with PCOS in 2011
    Hidden Content Happily married to my high school sweetheart since 7.16.2011Hidden Content
    Currently taking Metformin 1,000 mg daily & prenatals
    TTC naturally since January 2013 ~ Hoping for some good news by Christmas!
    Teamed up with a friend on Facebook to create a special page for women with PCOS.
    Hidden Content "Like" our page on FB - Pretty In PCOS Hidden Content
    https://www.facebook.com/pages/Pretty-in-PCOS/141848609354516



  3. #3
    Registered User Felicia_two's Avatar
    Join Date
    Jul 2013
    Location
    SF Bay area
    Posts
    182
    Thanks
    40
    Thanked 57 Times in 51 Posts

    Default

    I don't know what's "normal" but I can say that with me, the side effects were totally gone after 3-4 weeks.
    Me: 34, diagnosed PCOS May 2013 DH: 50, slight male factor
    BFP in August 2012, MMC, D&C October 2012
    May/June 2013: clomid, clomid, trigger, IUI. BFN
    June/July 2013: clomid, clomid, menopur, trigger, IUI. BFN
    August/Sept 2013: "rest" cycle, 2 big follicles, trigger, IUI. BFN
    Sept/Oct 2013: Letrozole, Menopur, trigger, IUI. BFP!!!!!!Hidden Content Betas (72 hours apart): 73 , 245 , 881 , 3250 , 8779 , a heartbeat! on 10/25
    Hidden Content

  4. #4
    Registered User ras09's Avatar
    Join Date
    Sep 2012
    Location
    New Jersey
    Posts
    318
    Thanks
    186
    Thanked 104 Times in 95 Posts

    Default

    Nausea is most common. I keep on having it.
    Me 28 (PCOS and Hypothyroid) DH 34 (Normal)
    TTC # 1 since Jan 2012
    Jan 2012- Jan 2013 Unmonitored Clomid #50 mg, #100 mg, #150 mg- No ovulation
    Feb-2013- March 2013 HSG/ Hysteroscopy- Removed Polyp
    June 2013- July 2013- IUI #1,IUI#2 Follistim, Ovidrel - Both BFN
    Aug 2013- BCP break to dissolve cyst from last cycle.
    Sep 2013- Timed Intercourse- Follistim & Ovidrel- BFP on 9/19/2013. Beta 1 on 9/20- 256, Beta 2- 1238
    Hidden Content Hidden Content

  5. #5
    Registered User Luve5285's Avatar
    Join Date
    Oct 2012
    Posts
    958
    Thanks
    11
    Thanked 225 Times in 168 Posts

    Default

    When do you take them? Originally, I was om 2000mg (1000 in the AM and 1000 PM). There were times I didn't make it to the bathroom (I know way too much TMI). I switched to extended release at night right before bed and haven't had any problems since. Also, cutting out carby foods helps bathroom issues as well.

  6. #6
    Registered User Punkapod's Avatar
    Join Date
    Aug 2013
    Location
    Canada
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I was in MF for just over a year and had those symptoms the whole time. They would get worse for about 3 weeks after that I had dose increase and then settle back to the annoying feeling crappy all the time. The when I went back to the fertility specialist because we considering to maybe move forward with IVF he took me off the MF saying that recent studies have shown it doesn't really do anything for some women other than make them feel crappy. Plus I have mild IBS that did not like the MF. LOL

  7. #7
    Registered User SatineKryzi's Avatar
    Join Date
    Jul 2013
    Posts
    9
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    I get the side effects back randomly. I'm on 1000 mg twice daily.

  8. #8
    Registered User AGWaitingForBaby's Avatar
    Join Date
    Aug 2013
    Location
    Campbell CA
    Posts
    81
    Thanks
    0
    Thanked 8 Times in 8 Posts

    Default

    Thank you everyone I was starting to get worried. I Dr. reduced the dose to 1.000, 500 twice per day, when I was really nauseated from it after the first 6 weeks. But I still feel a little sick and dizzy frequently. But I see that other people have had the same thing. Also trying to cut down on sugars. That part is not going so well, I didn't ever have a sweet tooth (I liked sweets as much as the next person but never craved them) until my Dr told me how important it was to avoid sugar so I do not become diabetic. Now I just can't get enough and cupcakes are my biggest weakness. I think it is because I have also given up alcohol and caffeine when we started TTC I want something that makes me happy.

  9. #9
    Registered User aussie_k's Avatar
    Join Date
    Dec 2012
    Location
    Australia
    Posts
    12
    Thanks
    0
    Thanked 3 Times in 3 Posts

    Default

    I get the side effects pretty randomly, mostly just cramping and nausea.
    Hidden Content

    TTC#2 since September 2012

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •